Posted by: Mpho | 2009-05-21


Retalin/Adaphen for ADD

my son of 6 and half was diagnosed with ADD and was put on Straterra and later he was given Ritalin/Adaphen. he has been taking it for a month and his moods have changed big time - easily brought to tears, even when playing by himself and gets frustrated. he is otherwise happy and bubbly but he complains of headaches and heart which is sore like he has got heart related pains. would this be the result of the treatment cos he never complain of such ailments before. i give him bio-strath and scotts emulsion for supplements adawise. it is frustrating me when he starts to complain or is provoked to crying for no reason. even at school it saddens him when some kids do not want to play with him

Expert's Reply


ADHD Expert

Dear Mpho,
If these symptoms were not present prior to starting Ritalin, there is a large possibility they are due to the Ritalin. Please contact your doctor and discuss the issue with your doctor. The tearfulness and headaches are known side effects of Ritalin and may subside after a time; some children, however, have the side effects permanently. Discuss the matter with your doctor sooner rather than later.
Best wishes,

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: salome | 2009-10-12

Just curious to find out how can biostrath help my child in regard to concentration

Reply to salome
Posted by: Anonymous | 2009-05-21

I would phone your dr and make sure the dosage is correct. Ritalin can change a childs personality check with the doctor

Reply to Anonymous

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.